Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 397, NWS Tallahassee, FL

August 7, 2015Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 4:50 PM EDT for Madison County, Taylor County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 4:50 PM EDT (20:50 UTC)
Expired
Aug 7, 2015, 5:30 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS52 KTAE 072050
SVRTAE
FLC079-123-072130-
/O.NEW.KTAE.SV.W.0397.150807T2050Z-150807T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT FRI AUG 7 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHWESTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 530 PM EDT

* AT 450 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES NORTHWEST OF PERRY TO 16 MILES EAST OF ST. MARKS...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...ECONFINA...HAMPTON SPRINGS...ERIDU...SCANLON...PERRY-FOLEY
  AIRPORT...FENHOLLOWAY...JACK LEE ISLAND...PINLAND...CABBAGE
  GROVE...ATHENA...FOLEY...BUCELL JUNCTION...SECOTAN...BOYD AND IDDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 2983 8360 2988 8363 2992 8368 2994 8372
      2998 8378 2998 8383 2997 8383 3000 8385
      3003 8393 3006 8395 3007 8398 3009 8399
      3008 8400 3019 8395 3019 8393 3026 8390
      3028 8384 3031 8382 3033 8379 3008 8337
TIME...MOT...LOC 2050Z 307DEG 23KT 3024 8379 3009 8395 

$$

11-MOORE
1 follow-up statement
728 
WWUS52 KTAE 072125
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT FRI AUG 7 2015

FLC079-072134-
/O.CAN.KTAE.SV.W.0397.000000T0000Z-150807T2130Z/
MADISON FL-
525 PM EDT FRI AUG 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2994 8372 2998 8378 2998 8383 2997 8383
      3000 8385 3003 8393 3006 8395 3007 8398
      3009 8399 3016 8392 3021 8384 3008 8345
      2986 8362 2988 8363 2992 8368
TIME...MOT...LOC 2124Z 307DEG 23KT 3011 8359 2996 8375 

$$

FLC123-072130-
/O.CON.KTAE.SV.W.0397.000000T0000Z-150807T2130Z/
TAYLOR FL-
525 PM EDT FRI AUG 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL TAYLOR COUNTY...

AT 524 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PERRY TO
29 MILES NORTHWEST OF STEINHATCHEE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PERRY...ECONFINA...HAMPTON SPRINGS...SCANLON...PERRY-FOLEY AIRPORT...
FOLEY...FENHOLLOWAY...BUCELL JUNCTION AND PINLAND.

LAT...LON 2994 8372 2998 8378 2998 8383 2997 8383
      3000 8385 3003 8393 3006 8395 3007 8398
      3009 8399 3016 8392 3021 8384 3008 8345
      2986 8362 2988 8363 2992 8368
TIME...MOT...LOC 2124Z 307DEG 23KT 3011 8359 2996 8375 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 7, 4:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015

.Near Term [Through Tonight]...

A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough  that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.

.Short Term [Saturday Through Sunday Night]...

In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.

.Long Term [Monday Through Friday]...

In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.

&&

.Aviation...
[Through 18Z Saturday]

Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.

&&

.Marine...

Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.

&&

.Fire Weather...

Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.

&&

.Hydrology...

Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  96  76  98  77 /  30  30  10  30  20
Panama City   81  91  77  91  80 /  40  30  10  30  20
Dothan        75  96  76  98  76 /  30  30  10  20  10
Albany        74  96  75  97  76 /  20  20  10  10  10
Valdosta      74  96  75  97  75 /  20  20  10  30  20
Cross City    77  92  75  94  76 /  40  30  30  40  20
Apalachicola  80  90  77  90  79 /  40  30  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Aug 7, 4:01 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     SW ECHO                 31.47N 85.47W
08/07/2015                   DALE               AL   911 CALL CENTER

            TREES DOWN ON EAST COUNTY RD 36.

&&

EWESTON
Local storm report, Aug 7, 4:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 WNW VALDOSTA          30.86N 83.32W
08/07/2015                   LOWNDES            GA   PUBLIC

            LARGE TREE ON HOUSE ON GORNTO RD.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:34 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor27 min
Aug 7, 4:51 PM EDTSevere Thunderstorm WarningTAEJackson39 min
Aug 7, 5:09 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Aug 7, 5:19 PM EDTSevere Thunderstorm WarningTAEHolmes41 min
Aug 7, 5:21 PM EDTSevere Thunderstorm WarningTAEGadsden21 min
Aug 7, 5:35 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla6 min
Aug 7, 5:36 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor39 min
Aug 7, 5:42 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon15 min
Aug 7, 5:44 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon31 min
Aug 7, 5:52 PM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington38 min
Aug 7, 5:56 PM EDTSevere Thunderstorm WarningTAEJefferson19 min
Aug 7, 5:58 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla47 min
Aug 7, 6:04 PM EDTSevere Thunderstorm WarningTAEJefferson, Wakulla12 min
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington50 min
Aug 7, 6:31 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington19 min
Aug 7, 6:38 PM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Wakulla52 min
Aug 7, 6:54 PM EDTSpecial Marine WarningTAE51 min
Aug 7, 7:04 PM EDTSpecial Marine WarningTAE56 min
Aug 7, 7:10 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor35 min
Aug 7, 7:19 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor23 min
Aug 7, 7:29 PM EDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla16 min
Aug 7, 7:40 PM EDTSpecial Marine WarningTAE65 min
Aug 7, 7:55 PM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.